Welcome, Guest. Please login or register.
April 18, 2024, 02:41:20 am

Login with username, password and session length


Members
  • Total Members: 6307
  • Latest: golfer
Stats
  • Total Posts: 55125
  • Total Topics: 4851
  • Online Today: 48
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 37
Total: 37

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Fatty Liver Disease, Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Depression? on the Sovaldi / Ribavarin treatment?  (Read 7876 times)

0 Members and 1 Guest are viewing this topic.

Offline Elfbeans

  • Member
  • Posts: 6
Depression? on the Sovaldi / Ribavarin treatment?
« on: January 20, 2015, 08:55:47 pm »
Hello. I am waiting for approval (or denial) from my insurance company; my doctor has prescribed sovaldi/ribavarin for my Hep C G2b.

My questions are probably what everyone asks, about what to expect. I am already fighting with insomnia, hypoglycemic episodes many nights (I wake up from nightmares, sweating, shaking and totally bugged out.) 
I've also been pretty damned depressed for about 3 months, since I had the first indication that my blood work was amiss. I never knew I had Hep C until then. I am mostly worried about whether the Rx will increase my depression. I have not mentioned being depressed to the doctor, yet, as I feel we ought to deal with problems one at a time.
I suppose the biggest question I have, for those in the sovaldi / ribavarin treatment, Did you have any side effect of depression?  And is it safe to take meds for it during treatment?
Thank you. (I have learned more from this forum than anywhere else, so thanks for that, too!) -EB

Offline lporterrn

  • Member
  • Posts: 1,969
  • LucindaPorterRN
    • LucindaPorterRN
Re: Depression? on the Sovaldi / Ribavarin treatment?
« Reply #1 on: January 21, 2015, 03:54:25 pm »
Hi,
You didn't say in this post if you have much liver damage and if you can afford to wait until a ribavirin-free regimen is approved. As for your question, depression wasn't a problem for me on this regimen - but anxiety and fatigue and insomnia were. Terrible anxiety, but my doc prescribed something for anxiety and sleep which made it bearable.
Lucinda Porter, RN
1988 Contracted HCV
1997 Interferon nonresponder
2003 PEG + ribavirin responder-relapser
2013 Cured (Harvoni + ribavirin clinical trial)
https://www.hepmag.com/blogger/lucindakporter

Offline Elfbeans

  • Member
  • Posts: 6
Re: Depression? on the Sovaldi / Ribavarin treatment?
« Reply #2 on: January 21, 2015, 04:27:57 pm »
I had an ultrasound in December, and was told it was Stage 1 for my liver. I don't drink much, 2-3 beers a week in the summer, rarely in the winter. No hard liquor or wine.

I read the post titled Why didn't they tell us...? ... about ribavarin "rage," and worry about that. I am already depressed and angry, and hate the thought of putting my husband through 12 weeks of hell. Tho I am pretty sure he will be kind and supportive.
Do people take anti-depression meds while on this therapy? Maybe I am worrying needlessly, ahead of time.

As far as waiting, I am 62 yrs old, and I feel like I have been so tired, unfocused, generally "blah"  for so damn long, that I am anxious to do this and see if the HepC is the underlying cause of my mediocre health for the last 4-6 years. I don't know how long I have had it (45 years?) but I sure would like to feel "normal"!

Offline DesertGuy

  • Member
  • Posts: 134
Re: Depression? on the Sovaldi / Ribavarin treatment?
« Reply #3 on: January 21, 2015, 05:07:19 pm »
I was depressed and blah when I started 24 weeks of the same combo. I'm done now. Take my advice for yours and your husbands sake. Start an anti-depressant now. Don't worry about taking the anti--it is only going to help. I wish I would have, and so does my wife.

Offline Red Hen

  • Member
  • Posts: 187
Re: Depression? on the Sovaldi / Ribavarin treatment?
« Reply #4 on: January 21, 2015, 06:50:28 pm »
Hi, Elfbeans. When I was diagnosed my anxiety levels went through the roof. Once I started a treatment, I felt less anxious. When I felt really bad I took half a 5mg valium, which was prescribed for me by my primary doctor years ago. I got it refilled every year, just in case. Hardly ever used it except for dental work. Hep c doctors were o.k. with it and, in fact, said I should use it as needed. I am 61 years old and have probably carried hcv for 42 years. If your doctor prescribes something don't feel bad about using it. I suspect you will feel better once you are set on a course of action. Waiting is hard.
genotype 1a
completed 12 weeks Viekira pak and ribavirin
final results due around the end of April
Undetected 12 weeks post treatment!

Offline Elfbeans

  • Member
  • Posts: 6
Re: Depression? on the Sovaldi / Ribavarin treatment?
« Reply #5 on: January 21, 2015, 08:56:07 pm »
Thank you both. That's a good idea, and I will definitely talk to the doctor on my next visit. Thank you!

 


© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.